MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM/3.5MM VA-LCP X-ARTICLR PROXIMAL ULNA PL 8H/RT/157MM; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM/3.5MM VA-LCP X-ARTICLR PROXIMAL ULNA PL 8H/RT/157MM; PLATE, FIXATION, BONE
Model Number 02.107.408
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional pro-code: hwc.A review of the device history record has been requested.Device history lot- part number: 02.107.408.Lot number: h138481.Part manufacturing date: 06 july 2016.Manufacturing site: (b)(4).Part expiration date: n/a.Nonconformance noted: n/a.A review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 2.7mm/3.5mm va lcp x-articlr proximal ulna pl 8h/rt/157mm non-sterile product was processed through the normal manufacturing and inspection operations with no rework or non-conformances noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record(s) determined the raw material lot met all specifications with no issues documented that would contribute to this complaint condition.Device history batch null, device history review this lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Investigation summary background: it was reported that on (b)(6) 2019, the patient underwent removal of variable angle locking compression plate due to breakage at the 3rd most proximal screw hole.The plate and unknown screws were originally implanted on (b)(6) 2018.There were no fragments generated from the broken device.Broken fragments were completely removed.There was a removal then re implantation of a longer plate, same model.It was unknown if there was a surgical delay.Procedure was successfully completed.Patient status is unknown.Concomitant device reported: unknown variable angle locking screws (part #: unknown, lot #: unknown, quantity #: unknown), unknown cortex screws (part #: unknown, lot #: unknown, quantity #: unknown).This complaint involves one (1) device.Investigation flow: damage.Visual inspection: the 2.7 mm/3.5 mm va-lcp x-articlr proximal ulna pl 8h/rt/157mm (part # 02.107.408, lot # h138481) was returned and received at us cq.Upon visual inspection, it was observed that device was observed to be broken.The implant displayed wear/scratches from explanation.No other issues were identified with the returned components of the device.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.The device received is broken.Hence confirming the allegation.Investigation conclusion: the complaint condition is confirmed for 2.7 mm/3.5 mm va-lcp x-articlr proximal ulna pl 8h/rt/157mm (part # 02.107.408, lot # h138481) was observed to be broken.There is no indication that a design or manufacturing issue has caused the breakage and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent removal of variable angle locking compression plate due to breakage at the 3rd most proximal screw hole.The plate and unknown screws were originally implanted on (b)(6) 2018.There were no fragments generated from the broken device.Broken fragments were completely removed.There was a removal then reimplantation of a longer plate, same model.It was unknown if there was a surgical delay.Procedure was successfully completed.Patient status is unknown.Concomitant device reported: unknown variable angle locking screws (part #: unknown, lot #: unknown, quantity #: unknown), unknown cortex screws (part #: unknown, lot #: unknown, quantity #: unknown).This complaint involves one (1) device.This report is 1 of 1 for (b)(4).

Brand Name
2.7MM/3.5MM VA-LCP X-ARTICLR PROXIMAL ULNA PL 8H/RT/157MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8866380
Report Number2939274-2019-59547
Device Sequence Number14002329
Product Code HRS
UDI-Device Identifier10886982029423
UDI-Public(01)10886982029423
Combination Product (Y/N)N
Initial Reporter StatePA
PMA/510(K) Number
K120070
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.107.408
Device Catalogue Number02.107.408
Device Lot NumberH138481
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/09/2019
Initial Report FDA Received Date08/06/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient Weight120